Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 6, 2021Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 6, 2021, 4:41 AM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2021, 4:41 AM CDT (09:41 UTC)
Expired
Apr 6, 2021, 5:45 AM CDT
In force
64 min
Issued by
NWS Green Bay, WI

Counties Outagamie County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 53 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-209 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS83 KGRB 060941
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
441 AM CDT Tue Apr 6 2021
 
WIZ037-038-061045-
Waupaca WI-Outagamie WI-
441 AM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waupaca, moving east at 30 mph.

Up to half inch hail will be possible with this storm.

Locations impacted include...
Appleton, Waupaca, Little Chute, New London, Kimberly, Black Creek,
Greenville, Hortonville, Weyauwega and Royalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4427 8902 4448 8905 4454 8834 4427 8833
TIME...MOT...LOC 0940Z 266DEG 27KT 4437 8895 

$$

Hykin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 6, 4:31 AM CDT, 10 minutes earlier.

Area forecast discussion, Apr 6, 4:31 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
431 AM CDT Tue Apr 6 2021

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 430 AM CDT Tue Apr 6 2021

The main focus in the short-term portion of the forecast will be on
the timing and potential for showers and thunderstorms. Temperatures
are expected to remain well above normal for this time of year.

Today: A cold front is expected to become nearly stationary across
northeast Wisconsin this morning before lifting slowly to the north
and northwest this afternoon. This will be in response to a
developing low pressure system across the Plains. A few showers and
thunderstorms will be exiting the area early in the day before
becoming more focused across northern Wisconsin, especially near the
WI/UP border this afternoon into this evening. The front will likely
be the main trigger for shower and thunderstorm activity, which again
supports the main focus being across then north. MUCAPE values are
progged to be in the 500-1000J/kg range this afternoon into the
early evening hours, which will again be supportive of thunderstorm
activity, shear values are only expected to be in the 15 to 20 kt
range, so not expecting severe weather. It is not completely out of
the question that a couple of the storm could pulse up and produce
small hail. An isolated shower or thunderstorm could pop up
elsewhere, but should not be widespread. In fact, several areas may
end up seeing occasional breaks in the cloud cover. High
temperatures are expected to be in the mid to upper 70s for most
locations, slightly cooler along the shoreline and across north-
central Wisconsin.

Tonight into Wednesday: The aforementioned low is expected to
continue lifting northeastward to western Iowa late tonight and into
southwest Wisconsin Wednesday morning. As this happens, the front is
expected to push farther north, which will likely bring a break in
the precipitation to much of the area. Still could see some isolated
showers and thunderstorms, but most of the mesoscale models keep
this pegged to the northward advancing front and close to the
approaching surface low. Instability is expected to drop off a bit
overnight; however, it will likely increase during the day
Wednesday with values progged to be around 500-1000 J/kg again.
Shear is only expected to be around 15 to 20 kts, again limiting
organized severe potential. Skies are expected to be partly
cloudy for much of the area with overnight lows dropping into the
upper 40s to low 50s. High temperatures are expected to be in the
upper 60s to low 70s.

.LONG TERM...Wednesday Night Through Monday
Issued at 430 AM CDT Tue Apr 6 2021

The main focus from this forecast period centers on the precip
potential through the end of the week. Temperatures throughout this
forecast period will remain above normal.

Wednesday night through Friday...As a surface low pressure system
lifts northeast over IA into southern MN Wednesday night, the
forecast area will see the return of rain showers. With mid-level
lapse rates up to 7.0C/km and MUCAPE between 300 and 500 J/kg
Wednesday evening, there is some potential for thunderstorms to
occur, however a lack in a lifting mechanism could hinder storm
development. Through Thursday, the surface low will become nearly
stationary and vertically stacked with an upper-level closed low
causing rain to continue throughout the day. Although, PWATs will be
about 3 to 4 standard deviations above normal for this time of year,
about 0.25 to 0.75 inches of rain is forecast for Wednesday night
through Thursday. Periods of rain are expected on Friday as the
vertically stacked low moves across the forecast area, but
additional amounts will be much less.

Rest of the extended...Model guidance is showing signs of another
closed low moving across the Central Plains Friday night into
Saturday, however the models are not in agreement with the track of
this closed low. The EC and Canadian keep the closed low tracking
around Wisconsin to the south on Saturday before lifting northeast
over Lower MI into Sunday, which would keep the forecast area
relatively dry. The GFS has the closed low phasing with the leading
closed low over the forecast area on Saturday, which would keep
light rain showers in the forecast on Saturday. Did not deviate from
the blend of models during this time. Model guidance then shows
ridging occurring on Sunday followed by another closed low moving in
from the Northern Plains to start the work week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1047 PM CDT Mon Apr 5 2021

Scattered thunderstorms are expected northwest of a AUW to IMT
line tonight ahead of an approaching cold front. In addition, low
clouds and fog could from along the Lake Michigan shore later
tonight, but it is uncertain whether it would move inland to the
airports at MTW/SUE/2P2.

As the cold front moves slowly east across the area Tuesday,
scattered thunderstorms will produce periods of MVFR conditions.

Ceilings and visibilities will lower into MVFR or IFR range
Tuesday night along with scattered showers and thunderstorms.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Hykin
AVIATION.......RDM
Hazardous weather outlook, Apr 6, 4:27 AM CDT, 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
427 AM CDT Tue Apr 6 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-070930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
427 AM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms across central and north-
central Wisconsin this afternoon and tonight. These storms are not
expected to be severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance for thunderstorms across the area Wednesday
afternoon and night. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated; however, spotters are
encouraged to report any hail or gusty winds.

LMZ521-522-541>543-070930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
427 AM CDT Tue Apr 6 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Thunderstorms will be possible through this evening. The
thunderstorms are not expected to be severe. Patchy fog is
possible at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms will be possible at times through Wednesday night.
The storms are not expected to be severe. Patchy fog is also
possible at times.

Cooley/Hykin

In the hours before

Special weather statement, Apr 6, 1:44 AM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 AM CDT Tue Apr 6 2021

WIZ011-013-019-021-073-060730-
Southern Marinette County WI-Langlade WI-Northern Oconto County WI-
Forest WI-Northern Marinette County WI-
144 AM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 143 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles northwest of
McCaslin Mountain Natural Area to Carter to 6 miles south of
Pearson. Movement was east at 35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Pembine, Carter, McCaslin Mountain Natural Area, Wabeno, Townsend,
Lakewood, Freeman, Silver Cliff, Blackwell and Boot Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4564 8799 4545 8809 4527 8823 4524 8913
      4537 8893 4554 8862
TIME...MOT...LOC 0643Z 260DEG 29KT 4548 8856 4540 8860 4527 8899

Hykin
Special weather statement, Apr 6, 2:31 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Green Bay WI
231 AM CDT Tue Apr 6 2021

WIZ013-021-073-060830-
Southern Marinette County WI-Northern Oconto County WI-
Northern Marinette County WI-
231 AM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 228 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms across northern Oconto and central Marinette Counties.
The strongest storm was located 12 miles west of Wausaukee, or 30
miles south of Kingsford, moving east at 25 mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Crivitz, Wausaukee, Middle Inlet, Amberg, Athelstane, Silver Cliff,
Caldron Falls Rese, Mcallister, Governor Thompson State Park and
Loomis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4532 8766 4529 8769 4519 8774 4520 8854
      4553 8834 4555 8781 4550 8779 4547 8781
      4544 8786 4541 8785 4535 8789 4535 8788
      4537 8787 4534 8785 4535 8782 4535 8775
      4539 8770 4538 8768 4536 8766
TIME...MOT...LOC 0728Z 268DEG 23KT 4537 8821

Hykin
Special weather statement, Apr 6, 2:40 AM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
240 AM CDT Tue Apr 6 2021

WIZ030-035>037-060915-
Waupaca WI-Wood WI-Marathon WI-Portage WI-
240 AM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 237 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over western Clark and northern Jackson Counties. The
strongest storm was over Shortville, or near Neillsville, moving
east at 35 mph.

Pea size hail and wind gusts of 30 to 40 mph will be possible with
these storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Marshfield, Mosinee, Spencer,
Whiting, Bevent, Amherst, Pittsville and Hartman Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4478 9032 4487 8922 4468 8923 4468 8920
      4424 8921 4425 9032
TIME...MOT...LOC 0737Z 268DEG 33KT 4451 9047

Hykin
Local storm report, Apr 6, 3:41 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 AM CDT TUE APR 6 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     HAIL             BEVENT                  44.76N 89.38W
04/06/2021  M0.88 INCH       MARATHON           WI   TRAINED SPOTTER

&&

HYKIN
Special weather statement, Apr 6, 3:48 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Green Bay WI
348 AM CDT Tue Apr 6 2021

WIZ020-030-031-036-037-074-060930-
Southern Oconto County WI-Waupaca WI-Shawano WI-Marathon WI-
Portage WI-Menominee WI-
348 AM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Neopit to near Bevent to 7 miles east of
Lake Wazeecha. Movement was east at 40 mph. The strongest storms
were just south of Plover and to the northeast of Bevent.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Stevens Point, Shawano, Waupaca, Clintonville, Whiting, Gillett,
Wittenberg, Amherst, Embarrass and Big Smokey Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4428 8971 4469 8946 4507 8883 4501 8796
      4467 8863 4459 8869 4459 8874 4453 8874
      4427 8894
TIME...MOT...LOC 0845Z 256DEG 36KT 4504 8884 4471 8939 4437 8960

Cooley
Special weather statement, Apr 6, 4:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
441 AM CDT Tue Apr 6 2021

WIZ037-038-061045-
Waupaca WI-Outagamie WI-
441 AM CDT Tue Apr 6 2021

...SPECIAL WEATHER STATEMENT...

At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waupaca, moving east at 30 mph.

Up to half inch hail will be possible with this storm.

Locations impacted include...
Appleton, Waupaca, Little Chute, New London, Kimberly, Black Creek,
Greenville, Hortonville, Weyauwega and Royalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4427 8902 4448 8905 4454 8834 4427 8833
TIME...MOT...LOC 0940Z 266DEG 27KT 4437 8895

Hykin

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 9:13 PM CDTSpecial Weather StatementGRBVilas62 min
Apr 5, 10:51 PM CDTSpecial Weather StatementGRBOneida, Vilas84 min
Apr 5, 11:41 PM CDTSpecial Weather StatementGRBForest49 min
Apr 6, 12:28 AM CDTSpecial Weather StatementGRBLanglade47 min
Apr 6, 1:07 AM CDTSpecial Weather StatementGRBLanglade53 min
Apr 6, 1:44 AM CDTSpecial Weather StatementGRBLanglade46 min
Apr 6, 2:31 AM CDTSpecial Weather StatementGRBMarinette59 min
Apr 6, 2:40 AM CDTSpecial Weather StatementGRBPortage, Wood95 min
Apr 6, 3:48 AM CDTSpecial Weather StatementGRBMenominee, Oconto, Portage, Shawano, Waupaca42 min
Apr 6, 3:52 AM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Waupaca53 min
Apr 6, 6:48 AM CDTSpecial Weather StatementGRBShawano42 min
Apr 6, 7:34 AM CDTSpecial Weather StatementGRBBrown, Outagamie41 min
Apr 6, 8:00 AM CDTSpecial Weather StatementGRBBrown45 min
Apr 6, 8:45 AM CDTSpecial Weather StatementGRBCalumet, Kewaunee, Manitowoc60 min
Apr 6, 3:34 PM CDTSpecial Weather StatementGRBMarathon, Portage, Winnebago41 min
Apr 6, 4:23 PM CDTSpecial Weather StatementGRBCalumet, Outagamie, Shawano37 min
Apr 6, 5:33 PM CDTSpecial Weather StatementGRBLanglade, Lincoln, Menominee, Shawano57 min
Apr 6, 6:19 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
Apr 6, 6:23 PM CDTSpecial Weather StatementGRBMarinette52 min
Apr 6, 6:44 PM CDTSpecial Weather StatementGRBMarathon46 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.